MAUDE Adverse Event Report: MERMAID MEDICAL A/S M-BIOPSY® SEMI AUTOMATIC BIOPSY INSTRUMENT; SEMI AUTOMATIC BIOPSY INSTRUMENT 20GX10CM

MERMAID MEDICAL A/S M-BIOPSY® SEMI AUTOMATIC BIOPSY INSTRUMENT; SEMI AUTOMATIC BIOPSY INSTRUMENT 20GX10CM
Catalog Number N30120010
Health Effect - Clinical Code Death (1802)
Date of Event 06/04/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is submitted to late with reference to fda 5 day report.However, we haven´t submitted the report since we have a clinical medical officer and the involved doctors that confirm that this incident is not related to the use of the product.It was shown on both patient, by ct scan after the death, that they have air embolism in the lung, which is the cause of death.The doctor has informed that there was no problem using the product, and it worked accordingly.The reason we submit now is that our notified body, (b)(6), during a annual audit informed that they believe this should have been reported.According 21 cfr §803.20 (2) we found that we did not needed to report this event, based on clinical study literature, which our clinical medical officer has found and analysed.The documentation show that in 3,8% of these procedures their is problem with air embolism.Furthermore, it also show that it is important that the patient is laid on their bag and is angled so that the biopsy area is lower than left atrium.This procedure was not followed at the hospital.Mermaid medical (b)(4) conclude that the incident is not caused by the use of our product.We have been informed from the hospital that they still use the product and that they have changed their process, all is working fine now.We hereby close the case.
 
Event or Problem Description
2 patients have died after a lung biopsy.First patient died 10 sec.After the biopsy and the second patient died 60 seconds after the 2nd biopsy.No abnormal occurence occured in the procedure and the biopsy needle worked as intended.

Brand Name
M-BIOPSY® SEMI AUTOMATIC BIOPSY INSTRUMENT
Common Device Name
SEMI AUTOMATIC BIOPSY INSTRUMENT 20GX10CM
Manufacturer (Section D)
MERMAID MEDICAL A/S
frydensbergvej 25
stenløse, 3360
DA  3360
MDR Report Key8780012
Report Number3007146453-2018-00005
Device Sequence Number1937619
Product Code KNW
UDI-Device Identifier15711055002339
UDI-Public15711055002339
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K161409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2020
Device Catalogue NumberN30120010
Device Lot NumberP000472
Was Device Available for Evaluation? No
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;